MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE
Catalog Number 305946
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a difficult plunger occurred during use with a syringe sftygld 1 ml w/ndl 26 x 3/8 ib.The following information was provided by the initial reporter, "med pulled up fine into the syringe, but can¿t be administered; plunger won¿t budge.We tested total of 50 syringes from the 3 lots we have and all were fine.2 occurrences were reported date/time and patient information were not given.1 of 2 complaints.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) loose 1ml, bd safetyglide syringe filled with approximately 0.35ml of a clear liquid in the barrel with a label that states that the medication is enoxaparin.Customer states that the plunger would not depress.The returned syringe was tested and the plunger was not able to depress.This is most likely due to crystallized medication in the cannula that is preventing the liquid in the barrel to be expelled.A dhr was not performed as the lot number is "unknown" for this complaint.This is most likely due to crystallized medication in the cannula as the syringe was able to draw properly, as per the customer.H3 other text : see h.10.
 
Event or Problem Description
It was reported that a difficult plunger occurred during use with a syringe sftygld 1ml w/ndl 26x3/8 ib.The following information was provided by the initial reporter, "med pulled up fine into the syringe, but can¿t be administered; plunger won¿t budge.We tested total of 50 syringes from the 3 lots we have and all were fine.2 occurrences were reported date/time and patient information were not given.1 of 2 complaints.

Brand Name
SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8833855
Report Number1920898-2019-00708
Device Sequence Number11448684
Product Code MEG
UDI-Device Identifier30382903059462
UDI-Public30382903059462
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305946
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;